My 35 year old husband has been treated for VT/ cardiomyopathy for the past 10 years. he has an AICD due to syncopal events in the beginning of his treatment. In his youth, he was a trained athlete/ distance runner. He has always had very low heart rate and BP, however recently his physician has request him to start taking Coreg CR to help reduce cardiac workload. Our concern is that he already is bradycardic and the effects may worsen this symptom. Is this a routine or normal thing to do?
Reduce cardiac workload...I take an ACE inhibitor and a beta blocker (coreg) to reduce the heart's workload. The ACE inhibitor dilates vessels, etc. and most beta blockers slows and stabilizes the heart rate, but Coreg is not just a beta blocker, it also has some ACE inhibitor characteristics as well..
Doesn't the AICD control the heart rate and negate that aspect of Coreg?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.